It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Minocycline

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-05-2012, 07:28 AM   #1
    CaringWmn
    Member
    (female)
     
    Join Date: Sep 2011
    Location: Texas
    Posts: 52
    CaringWmn HB UserCaringWmn HB User
    Minocycline

    I am just posting to say that I notice several people posting about Minocycline.

    I have been prescribed Minocycline by my dermatologist since I have developed acne around my chin since I started on bio-identical hormones.

    I am only supposed to take them long enough each time for the acne to subside, then wait until the acne returns and take the minocycline again.

    The instructions say to take for 2 weeks, actually.

    What are your instructions regarding your reasons for taking minocycline?

     
    Sponsors Lightbulb
       
    Old 01-05-2012, 03:44 PM   #2
    ImBob
    Junior Member
    (male)
     
    Join Date: Dec 2005
    Posts: 26
    ImBob HB User
    Re: Minocycline

    Directions for use will vary greatly depending on the acne situation. For example, I have persistent nodulocystic acne that never goes away so I have to take minocycline every day. I have been taking it for almost 8 years now, so duration can also vary.

    A note about minocycline: it can cause permanent yellowing of the teeth if you take it while you are younger and your teeth are still growing. This yellowing cannot be changed through any known teeth whitening methods, so use the medicine as little as possible if you are younger and you are worried about that side effect.

     
    The Following User Says Thank You to ImBob For This Useful Post:
    CaringWmn (01-07-2012)
    Old 01-07-2012, 07:33 AM   #3
    CaringWmn
    Member
    (female)
     
    Join Date: Sep 2011
    Location: Texas
    Posts: 52
    CaringWmn HB UserCaringWmn HB User
    Re: Minocycline

    I have had acned off and on thru my 30s, and was often prescribed tetracycline. Minocycline is a new antibiotic for me, for acne.

    I am surprised since I began reading this forum, to see so much posting about minocycline. I didn't realize how often it is prescribed.

     
    Old 01-07-2012, 07:52 AM   #4
    janewhite1
    Senior Veteran
    (female)
     
    Join Date: Oct 2007
    Location: NJ, USA
    Posts: 9,370
    janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
    Re: Minocycline

    I'm a little confused by people who take antibiotics for acne, honestly. I mean, the long-term risks and side effects seem much worse than the benefits.

     
    Old 01-07-2012, 10:41 AM   #5
    CaringWmn
    Member
    (female)
     
    Join Date: Sep 2011
    Location: Texas
    Posts: 52
    CaringWmn HB UserCaringWmn HB User
    Re: Minocycline

    What are the risks and side effects?

     
    Old 01-07-2012, 11:01 AM   #6
    janewhite1
    Senior Veteran
    (female)
     
    Join Date: Oct 2007
    Location: NJ, USA
    Posts: 9,370
    janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
    Re: Minocycline

    The downsides include: Tooth staining, bone malformation if taken in childhood or during pregnancy. Strain on the organs. Stomach upset, nausea, vomiting, which in some cases can persist after you stop taking them. Sensitivity to light. Thrush or yeast infections.

    But the real danger is antibiotic-resistant infections. The dosage of antibiotics usually taken by acne patients will not prevent infections, they just ensure that if you do get sick, the antibiotic you take every day won't work. Anyone who is around you a lot is similarly at risk of resistant infections.

    I can see using antibiotics in severe cases where nothing else works, but really, you want to try topical treatments first. It might take trial and error to determine what's best for your particular skin, but it's safer in the long run.

     
    Old 01-09-2012, 06:43 AM   #7
    CaringWmn
    Member
    (female)
     
    Join Date: Sep 2011
    Location: Texas
    Posts: 52
    CaringWmn HB UserCaringWmn HB User
    Re: Minocycline

    Quote:
    Originally Posted by janewhite1 View Post
    The downsides include: Tooth staining, bone malformation if taken in childhood or during pregnancy. Strain on the organs. Stomach upset, nausea, vomiting, which in some cases can persist after you stop taking them. Sensitivity to light. Thrush or yeast infections.

    But the real danger is antibiotic-resistant infections. The dosage of antibiotics usually taken by acne patients will not prevent infections, they just ensure that if you do get sick, the antibiotic you take every day won't work. Anyone who is around you a lot is similarly at risk of resistant infections.

    I can see using antibiotics in severe cases where nothing else works, but really, you want to try topical treatments first. It might take trial and error to determine what's best for your particular skin, but it's safer in the long run.
    Thank you for the information. So far, I have not experienced any of the side effects you mentioned.

    I'll continue to follow my dermatologist's recommendations, and my regular physician is aware of all my medications, as well.

    I'm not pregnant. I have sparkling white teeth. I have no nausea or yeast infections. I am seeing an improvement with my acne as I expected.

    All medications have potential side effects, and some people do experience some of them.

     
    Old 01-10-2012, 10:12 AM   #8
    GlassofWater
    Newbie
    (female)
     
    Join Date: Jan 2012
    Location: Bonnyville, Alberta, Canada
    Posts: 6
    GlassofWater HB User
    Re: Minocycline

    With that, if you still get the acne on the medication.. Is the medication not working? Im on it as well for nodulocystic acne.. and Iv been on it for 4 months, and No change. Does this medication actually do something, or are we wasting our time and money?! Ugh Sorry for the rant.

     
    Old 01-10-2012, 11:44 PM   #9
    ImBob
    Junior Member
    (male)
     
    Join Date: Dec 2005
    Posts: 26
    ImBob HB User
    Re: Minocycline

    Quote:
    Originally Posted by GlassofWater View Post
    With that, if you still get the acne on the medication.. Is the medication not working? Im on it as well for nodulocystic acne.. and Iv been on it for 4 months, and No change. Does this medication actually do something, or are we wasting our time and money?! Ugh Sorry for the rant.
    My nodulocystic acne persists even thought I'm on minocycline, but it is much less severe than it used to be. If you haven't noticed any changes in your acne in 4 months while on a medication, you should go back to your doctor to discuss another treatment.

     
    Old 01-12-2012, 07:12 AM   #10
    CaringWmn
    Member
    (female)
     
    Join Date: Sep 2011
    Location: Texas
    Posts: 52
    CaringWmn HB UserCaringWmn HB User
    Re: Minocycline

    The minocycline began working immediately for my acne. I think I am taking it less than a week, and there has not been any new breakout on my chin. Everything else is healing. It is working the way it supposed to. I have no stomach upset at all.

    I think I estimated the 2 weeks recommended for the dosage would be about to Jan. 21.

    I have 2 bottles that I had filled. One is for 5 mg, and the other is for 10 mg. I started on the 5 mg and went to the 10 mg.

    I think my checkup with my dermatologist is in March.

     
    Old 01-16-2012, 06:47 AM   #11
    CaringWmn
    Member
    (female)
     
    Join Date: Sep 2011
    Location: Texas
    Posts: 52
    CaringWmn HB UserCaringWmn HB User
    Re: Minocycline

    It's only a week since I started taking minocycline, reluctantly. The acne on my chin is completely gone. My chin is smooth, no new acne. I will follow the directions and continue taking it until the weekend.

    I haven't had any side effects whatsoever. When I stop taking it, I'll have to see how long until any new acne occurs. This will help for my checkup in March.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Side effects I got from taking minocycline! Kwok Wui Tang Acne 1 05-10-2010 06:41 PM
    Minocycline: WARNING Aaron43 Acne 26 03-20-2008 07:38 PM
    Minocycline hurry up this sux.... mightbaal Acne 5 03-11-2005 06:28 PM
    Minocycline been like 4 days no good at all! mightbaal Acne 5 03-06-2005 05:14 AM
    Minocin (minocycline) girlygirl11 Acne 3 07-29-2004 06:05 PM
    Minocycline pigment changes FadeToKeloid Acne 1 12-06-2003 11:14 AM
    Coming off minocycline Nokkad Acne 0 11-16-2003 11:58 AM
    side effects I got from taking minocycline Kwok Acne 2 09-28-2003 06:53 PM
    minocycline to accutane? desperate for a remedy! Acne 15 05-14-2003 11:30 PM
    Side effects I got from taking minocycline Kwok Wui Tang Acne 1 02-04-2003 08:17 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:25 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!